Colorado, 2013

Damaging Wind in Colorado, June 13, 2013

June 13, 2013 · NWS PUB · 1 event in 1 county or zone

A severe thunderstorm generated severe wind gusts in northern Otero County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A severe thunderstorm generated severe wind gusts in northern Otero County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 13, 2:12 PM MST, 18 minutes earlier.

Area forecast discussion, Jun 13, 2:12 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT THU JUN 13 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 310 PM MDT THU JUN 13 2013

..CONCERNS ARE MANY INCLUDING WINDS OVER THE BLACK FOREST TONIGHT
AND SEVERE WEATHER TODAY...

FOR THE REST OF TODAY...

FOR THE BLACK FOREST FIRE...SYNOPTIC WINDS WILL CONTINUE TO BE SOUTH
AT 15 TO 25 MPH WITH GUSTS TO 30. HUMIDITY VALUES MAY STAY UP ABOVE
15% BUT WINDS WILL BE THE PRIMARY ISSUE. ADDITIONALLY...HI RES
GUIDANCE IS SHOWING HIGH BASED STORMS WILL BE IN THE VICINITY...AND
STRONG OUTFLOW WINDS WILL BE POSSIBLE.

FOR THE PLAINS...CAPE IS ABOVE 2000 J/KG OVER THE PLAINS...DWPTS ARE
MIXING OUT A BIT BUT BELIEVE MANY AREAS WILL STAY AT LEAST INTO THE
40S. SHEAR IS MARGINAL BUT SUFFICIENT FOR WEAKLY ROTATING STORMS.
SPC ISSUED AN MD FOR THE AREA EARLIER THIS AFTERNOON. EXPECT WE MAY
SEE A FEW SVR STORMS OVER THE PLAINS THIS AFTERNOON.

TONIGHT...

HI RES GUIDANCE IS SHOWING THE POTENTIAL FOR SOUTHWEST WINDS TO
CONTINUE OVER THE BLACK FOREST BURN AREA INTO TONIGHT. THIS IS NOT
TRADITIONAL WIND FLOW FOR THE EL PASO COUNTY REGION. WINDS ARE
ASSOCIATED  WITH A SOUTHWEST LLVL JET WHICH WILL TRANSLATE OVER THE
AREA THIS EVENING. NOT ALL GUIDANCE IS SHOWING THIS SCENARIO. BY
LATER TONIGHT...HRRR MODEL SHOW COOLER AIR MOVING INTO THE BURN AREA
WITH SIGNIFICANTLY HIGHER DWPTS MOVING INTO THE AREA. I AM NOT 100%
CONFIDENT THAT THIS WILL OCCUR BUT IT IS A POSSIBILITY.

IN A NUTSHELL...SFC WINDS WILL LIKELY BE NON TRADITIONAL OVER THE
BURN AREA TONIGHT. SOUTHWEST WINDS WILL BE LIKELY UNTIL SHORTLY
AFTER MIDNIGHT...WITH WINDS POSSIBLY SHIFTING TO THE EAST DURING THE
EARLY MORNING HOURS.

FOR THE ROYAL GORGE FIRE...DOWNSLOPE FLOW WILL LIKELY BE ENHANCED BY
THE LLVL SW'ERLY JET AND WE MAY SEE GUSTY WINDS OF 20 TO 30 MPH OVER
THE ROYAL GORGE AREA THIS EVENING INTO LATER TONIGHT.

TOMORROW...

MODELS ARE IN BETTER AGREEMENT FOR TOMORROW SCENARIO. A COOL FRONT
SHOULD MOVE DOWN TO THE PALMER DIVIDE BY MID TO LATE AFTERNOON. THE
MOVEMENT OF THIS BOUNDARY WILL LIKELY BE ENHANCED BY SHOWERS AND
TSRA ALTHOUGH GUSTY WINDS WILL BE AN ISSUE FOR THE BLACK FOREST
FIRE...HIGHER RH VALUES WILL LIKELY MOVE INTO THE BURN AREA BY LATE
AFTERNOON.

AS FOR RED FLAG CONCERNS...WE MAY SEE MARGINAL RED FLAG CONDITIONS
OVER THE FAR SOUTHEAST PLAINS ONLY. ALL OTHER AREAS SHOULD NOT SEE
RED FLAG CONDITIONS TOMORROW.

TEMPERATURES TOMORROW SHOULD BE SIMILAR TO TODAYS HIGHS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 PM MDT THU JUN 13 2013

FRIDAY NIGHT THROUGH THURSDAY...

THE GFS AND EC CONTINUE TO BE IN FAIRLY GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD WITH ONLY MINOR DIFFERENCES HEADED IN TO NEXT WEEK.

FRIDAY NIGHT THROUGH SUNDAY NIGHT...THE NAM/GFS/EC ALL SHOW A CHANCE
OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER TERRAIN AND
EASTERN PLAINS THROUGH SUNDAY NIGHT. GUSTY WINDS AND OUTFLOW
BOUNDARIES WILL LIKELY BE THE PRIMARY THREAT FROM THESE STORMS...BUT
THE WALDO CANYON BURN SCAR WILL NEED TO BE MONITORED IN THE EVENT AN
ISOLATED THUNDERSTORM PRODUCES RAIN OVER THE SCAR. THE CURRENT WILD
FIRE AREAS WILL ALSO NEED TO BE CLOSELY MONITORED EACH AFTERNOON AND
EVENING AS OUTFLOW BOUNDARIES COULD HAVE SIGNIFICANT IMPACTS TO
THOSE AREAS.

MONDAY...A DISTURBANCE PASSING WELL NORTH OF COLORADO SUNDAY
AFTERNOON WILL PUSH A COLD FRONT THROUGH THE REGION LATE
SUNDAY/EARLY MONDAY. THIS WILL CREATE MOIST EAST NORTHEAST FLOW
ACROSS SOUTHEASTERN COLORADO...INCREASING THUNDERSTORM CHANCES. THE
EC AND GFS CONTINUE TO SHOW WIDESPREAD SHOWERS AND THUNDERSTORMS
MONDAY AFTERNOON WITH A FEW OF THOSE SHOWERS AND THUNDERSTORMS
BEGINNING MONDAY MORNING.

TUESDAY THROUGH THURSDAY...

THE GFS AND EC BEGIN TO DIFFER DURING THIS PERIOD. THE EC KEEPS A
CLOSED LOW...CURRENTLY OVER THE PACIFIC NORTHWEST...QUASISTATIONARY
THROUGH NEXT SATURDAY...WHILE THE GFS MOVES THE LOW EASTWARD
BEGINNING TUESDAY AFTERNOON ALONG THE US/CANADA BORDER. THIS LEADS TO
THE GFS BRINGING SOUTHWEST FLOW TO THE REGION FASTER THAN THE EC.
EITHER WAY IT LOOKS AS IF DRY SOUTHWEST FLOW DURING THIS
PERIOD...LEADING TO POSSIBLY DANGEROUS FIRE WEATHER CONDITIONS ONCE
AGAIN.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 310 PM MDT THU JUN 13 2013

MAIN CONCERN WILL BE AFTERNOON AND EARLY EVENING CONVECTION OVER THE
TAF SITES (KCOS/KPUB/KALS). LOCALLY STRONG GUSTY WINDS WILL BE
POSSIBLE. OTHERWISE WINDS WILL BE DIURNALLY DRIVEN.

SOME SMOKE MAY BE POSSIBLE OVER KCOS LATER TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ220>237.

&&

SHORT TERM...HODANISH
LONG TERM...PJC
AVIATION...HODANISH
Hazardous weather outlook, Jun 13, 10:57 AM MST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1157 AM MDT THU JUN 13 2013

COZ058>089-093>099-141800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1157 AM MDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN
CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL
AND SOUTHEASTERN COLORADO THIS AFTERNOON AND EARLY THIS EVENING.
THIS COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS
THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE OF SEVERE
THUNDERSTORM ACTIVITY WILL BE EAST OF A LINE FROM COLORADO
SPRINGS...TO LA JUNTA TO SPRINGFIELD. THE PRIMARY SEVERE WEATHER
THREAT WILL BE WIND GUSTS TO 70 MPH. HAIL UP TO 1 INCH IN
DIAMETER WILL ALSO BE POSSIBLE. OVER THE REMAINDER OF THE REGION
THUNDERSTORMS CAPABLE OF GUSTY WINDS TO 50 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO DEVELOP OVER THE
MOUNTAIN REGIONS FRIDAY THROUGH SUNDAY. LIGHTNING AND GUSTY
OUTFLOW WINDS WILL BE THE MAIN THREATS. LESS CERTAINTY EXISTS OVER
THE EASTERN PLAINS. THE MOST LIKELY TIME FRAME FOR THE PLAINS WILL
BE FRIDAY LATE AFTERNOON AND EVENING WITH LESS COVERAGE SATURDAY
AND SUNDAY.

WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST FOR MONDAY
OVER THE EASTERN MOUNTAINS...EAST ACROSS THE PLAINS. WINDS AND
LIGHTNING WILL BE THE MAIN THREATS.

DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE PLAINS
ON FRIDAY. DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS ALL OF SOUTHERN COLORADO BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY
BE NEEDED THIS AFTERNOON AND EVENING ACROSS ALL OF THE SOUTHEAST
PLAINS OF COLORADO.

34/34

In the hours before

Special weather statement, Jun 13, 11:52 AM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1252 PM MDT THU JUN 13 2013

COZ087-088-131915-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
1252 PM MDT THU JUN 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF WALSENBURG...OR 32 MILES NORTH OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL LAS ANIMAS COUNTY AND EAST CENTRAL HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 13, 12:11 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT THU JUN 13 2013

COZ087-131945-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
111 PM MDT THU JUN 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF WALSENBURG...OR 33 MILES NORTH OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL
HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 13, 12:44 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MDT THU JUN 13 2013

COZ093-097-132015-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
144 PM MDT THU JUN 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIGBEE...OR 20 MILES SOUTH OF LA JUNTA...
WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 13, 1:18 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT THU JUN 13 2013

COZ093-097-132045-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
218 PM MDT THU JUN 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIGBEE...OR 16 MILES SOUTHEAST OF LA
JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME EAST
CENTRAL OTERO COUNTY AND SOUTHWESTERN BENT COUNTY.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 13, 1:25 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT THU JUN 13 2013

COZ086-088-132100-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
225 PM MDT THU JUN 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF DELHI...OR 37 MILES
SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN
PUEBLO COUNTY.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 13, 1:47 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT THU JUN 13 2013

COZ093-097-132115-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
247 PM MDT THU JUN 13 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LA JUNTA.

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF HIGBEE...OR 10 MILES SOUTH
OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 74 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Otero

When
June 13, 2:30 PM MST
Where
Otero County, 0.54 mi E of (Lhx)la Junta Arpt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
38.050, -103.510

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451460.